| Model Number |
1663G |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/17/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number qbbbxx and no non-conformances were identified.Summary: representative sample: one unopened sample of product was received for analysis.During the visual inspection of the sample, no defects were found on the package.The sample was opened, and the swage and attachment area were noted to be as expected; also, the tip and body of the needle were examined under magnification and no defects, damage or needle breakage were found.Besides, the sample was tested by resistance test to needle and met the requirements.According to the sample condition, no performance - breakage needle was found actual: one needle of product was received for analysis.During the visual inspection of the sample, the needle was received broken at the tip area, body fluids could be observed, and marks were present due to use.Due to condition of the broken needle, additional evaluation is necessary to determine the assignable cause.Attempt is being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.We received two broken needles.Was this 2nd needle broken during same procedure? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that a patient underwent a spine procedure on (b)(6) 2020; and a suture was used.During evaluation, another needle was observed broken.There were no patient consequences reported.Additional information has been requested.
Additional Manufacturer Narrative
Date sent to the fda: 09/30/2020.Additional h-3 summary: sample b.Failed suture needle of product code 1663, lot qbbbxx was submitted for additional/fractographic evaluation.A fracture was observed at the tip of sample b.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.The evaluation revealed the fractures were mixed mode with transgranular cleavage and microvoid coalescence.Mechanical damage and macroscopic plastic deformation were noted on sample b.These were mixed mode fractures.The needle fractured due to a mixed mode failure.The needle exhibited amounts of ductile and non-ductile features.Additional information was requested, and the following was obtained: was this 2nd needle broken during same procedure? - no.Two different procedures.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Was the second "different" procedure previously reported to ethicon? if yes, please provide complaint number.2.Event description? 3.Event date? 4.Was there any adverse patient outcome? 5.Was the procedure completed successfully? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.